Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 120, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Sep 2, 2008, 7:28 PM CDT for Jefferson Parish, Saint Charles Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2008, 7:28 PM CDT (00:28 UTC)
- Expired
- Sep 2, 2008, 8:00 PM CDT
- In force
- 32 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Jefferson Parish, LA, Saint Charles Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 2, 3:54 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2326 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLIX 030028
TORLIX
LAC051-089-030100-
/O.NEW.KLIX.TO.W.0120.080903T0028Z-080903T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
728 PM CDT TUE SEP 2 2008
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...METAIRIE...MARRERO...KENNER...
AVONDALE...
EASTERN ST. CHARLES PARISH IN SOUTHEAST LOUISIANA...
* UNTIL 800 PM CDT
* AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES SOUTH OF
AVONDALE...MOVING NORTH AT 24 MPH.
* THE TORNADO WILL BE NEAR...
7 MILES WEST OF MARRERO BY 740 PM CDT...
AVONDALE AND WESTWEGO BY 745 PM CDT...
WAGGAMAN...HARAHAN AND BRIDGE CITY BY 750 PM CDT...
KENNER AND NEW ORLEANS ARMSTRONG AIRPORT BY 755 PM CDT...
METAIRIE BY 800 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 2972 9034 3006 9035 3006 9026 3003 9018
3003 9012 3002 9012 2997 9012 2995 9013
2993 9013 2991 9011 2971 9013 2971 9033
TIME...MOT...LOC 0027Z 181DEG 21KT 2981 9023
$$
242 follow-up statements
000
WWUS54 KLIX 030041
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
741 PM CDT TUE SEP 2 2008
LAC051-089-030100-
/O.CON.KLIX.TO.W.0120.000000T0000Z-080903T0100Z/
ST. CHARLES LA-JEFFERSON LA-
740 PM CDT TUE SEP 2 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
NORTHWESTERN JEFFERSON AND EASTERN ST. CHARLES PARISHES...
AT 738 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED OVER LAKE CATAOUATCHE
ON THE JEFFERSON PARISH LINE NEAR AVONDALE...MOVING NORTH AT 25 MPH.
THE TORNADO WILL BE NEAR...
AVONDALE AND WESTWEGO BY 745 PM CDT...
WAGGAMAN...HARAHAN AND BRIDGE CITY BY 750 PM CDT...
KENNER AND NEW ORLEANS ARMSTRONG AIRPORT BY 755 PM CDT...
METAIRIE BY 800 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 2980 9033 3006 9033 3006 9026 3003 9018
3003 9013 3000 9012 2995 9013 2993 9013
2991 9011 2979 9012
TIME...MOT...LOC 0040Z 183DEG 22KT 2989 9022
$$
24000
WWUS54 KLIX 030106
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
806 PM CDT TUE SEP 2 2008
LAC051-089-030116-
/O.EXP.KLIX.TO.W.0120.000000T0000Z-080903T0100Z/
ST. CHARLES LA-JEFFERSON LA-
806 PM CDT TUE SEP 2 2008
...THE TORNADO WARNING FOR NORTHWESTERN JEFFERSON AND EASTERN ST.
CHARLES PARISHES HAS EXPIRED...
THIS STORM HAS WEAKENED AND NO LONGER INDICATES ROTATION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 2980 9033 3006 9033 3006 9026 3003 9018
3003 9013 3000 9012 2995 9013 2993 9013
2991 9011 2979 9012
TIME...MOT...LOC 0041Z 183DEG 22KT 2990 9022
$$
24What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Sep 2, 6:45 PM CDT, 43 minutes earlier.
Area forecast discussion, Sep 2, 6:45 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
645 PM CDT TUE SEP 2 2008
.UPDATE...
UPDATING TO INCLUDE FLOOD WATCH THROUGH TONIGHT AS VERY HEAVY RAIN
BANDS CONTINUE TO MOVE OVER THE AREA.
&&
.PREV DISCUSSION... /ISSUED ISSUED BY NATIONAL WEATHER SERVICE MOBILE AL/
SHORT TERM (TONIGHT AND WEDNESDAY)...TROPICAL DEPRESSION GUSTAV
CONTINUES TO MOVE FURTHER NW AWAY FROM THE FORECAST AREA WILL
CONTINUE TO EXPERIENCE PROGRESSIVELY FEWER RAINBANDS THAT WILL TEND
TO BECOME MORE MODERATE AS THEY ROTATE AROUND THE DECAYING GUSTAV.
UPPER AIR AND SURFACE OBSERVATION DATA TODAY SHOWS DEEP WATER VAPOR
AVAILABILITY WITH LOWER TROPOSPHERIC CONVERGENCE WITH UPPER
TROPOSPHERIC DIVERGENCE. THE RETURN TO NORMAL WILL BE LABORED...BUT
ISOLATED TORNADOES WILL BE A DIMINISHING THREAT IN THE SHORT TERM.
RADAR REFLECTIVITY SHOWS THE MERIDIONALLY ORIENTED BAND FROM THIS
MORNING DRIFTING WEST UPDRAFTS ALONG IT SHOWING LOWER AVERAGE
ROTATING THAN THIS MORNING. SURFACE TO 1.5 KM VERTICAL WIND SHEAR
WILL FALL OFF AS 0-1.5 KM HELICITY VALUES DROP FROM 350 M2/S2 AS OF
THIS MORNING...LOOKING LIKE BELOW 100 BY MIDNIGHT. JACKSON SOUNDING
DATA SHOWS THE AIRMASS STILL SATURATED AND LAPSE RATE MOIST
ADIABATIC. THE 12Z SOUNDING INDICATES CAPE IS DISTRIBUTED FURTHER UP
THAN BEFORE AND THAT PEAK BUOYANCY IS ABOUT +5 OR 6 CELSIUS DEGREES.
FLASH FLOODING WILL ALSO BE LESS OF A THREAT SINCE THE MERIDIONALLY
ORIENTED RAINBANDS LIFT OUT. WILL KEEP THE FLASH FLOOD WATCH FOR THE
AREA THROUGH 7 PM AND EXTEND INTO TONIGHT BASED ONLY ON OBSERVED
TRENDS. REGIONALLY MOISTURE FLUX CONVERGENCE IS PROJECTED TO BE
SMALL OR NEGATIVE PER GFS...RUC...NAM..AND WRF. WE WILL CARRY HIGH POP
VALUES FOR MOST OF TODAY AND INTO TONIGHT SINCE WE REMAIN ON THE
VERY MOIST AND DYNAMICALLY FAVORED REGION FOR BANDED STRUCTURES ON
THE EAST SIDE OF THIS SLOWLY DECAYING TROPICAL CYCLONE.
THE RISK OF COASTAL FLOODING WILL CONTINUE ALONG THE COASTAL
PARISHES INTO THIS EVENING SINCE THE ONSHORE FLOW IS SLOWING THE
EGRESS OF FLOODWATER SEAWARD. TIDE GAGE DATA THIS AFTERNOON
INDICATES TIDES STILL BETWEEN 2 AND 3 FEET AT MANY LOCATIONS.
TERREBONNE PARISH WAS SHOWING A BELOW NORMAL TIDE WITH THE REST BEING
ABOVE NORMAL...SO TERREBONNE WOULD LIKELY O BE FIRST TO RETURN TO
NORMAL. WE REISSUED THE COASTAL FLOOD WARNING TO LAST UNTIL ONLY 10
PM. THIS WILL ENSURE THE WATER LEVEL HAS HAD TIME TO NORMALIZE UNTIL
ONSHORE WIND DROPS BELOW 20 KNOTS.
/77 DALY (MOB FOR LIX)
LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)...NO CHANGES. REMNANTS
OF GUSTAV WILL LIFT NORTHWEST THEN NORTHEAST ACROSS THE ARKLATEX
THROUGH LATE IN THE WEEK. GFS/ECMWF ARE IN CLOSE AGREEMENT WITH THE
LATEST TPC/HPC FORECAST ON WHAT WILL LIKELY BE THE TRACK OF THE
REMNANTS OF GUSTAV...AND BOTH TAKE AN AXIS OF DEEPER MOISTURE AND
DETACHED RAIN BAND EASTWARD ACROSS SOUTHERN MISSISSIPPI AND
SOUTHEAST LOUISIANA THROUGH LATE IN THE WEEK. WHILE THE EVOLUTION
OF THIS TYPE OF THING IS HARD TO PIN DOWN...IT IS PRUDENT TO KEEP
AT LEAST CHANCE POPS GOING THROUGH LATE IN THE WEEK GIVEN PLENTY
OF MOISTURE LINGERING ALONG THE CENTRAL GULF COAST REGION...AND
THE SUBSIDENCE REGION ON THE PERIPHERY OF HANNA WILL REMAIN WELL
OUT TO THE EAST AS THAT HURRICANE IS FORECAST TO MORE LIKELY
THREATEN THE EASTERN SEABOARD BY LATE IN THE WEEK.
AVIATION...PERIODIC IFR CONDITIONS ALONG BANDS OF HEAVY RAIN AND
THUNDERSTORMS CAN BE EXPECTED AT KMCB...KBTR AND KMSY THROUGH
TONIGHT...WITH LESS COVERAGES AND MORE PREVALENT MVFR/VFR
CONDITIONS AT KGPT.
/12 SHEPHERD (MOB FOR LIX)
MARINE...CONTINUE SMALL CRAFT ADVISORY THROUGH EARLY EVENING FOR
SOUTHEAST TO SOUTHERLY WINDS 20 TO 25 KNOTS OVER THE LAKES AND GULF
COASTAL WATERS...AND SEAS OVER THE GULF COASTAL WATERS FROM 10 TO 15
FEET SLOWLY SUBSIDING THROUGH THE MID AFTERNOON HOURS TO 5 TO 7 FT.
BEYOND TODAY...SOUTHEAST TO SOUTHERLY FLOW WILL BE LIGHTER AT 10 TO
15 KNOTS THROUGH LATE WEEK.
/77 DALY (MOB FOR LIX)
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 73 85 73 88 / 70 60 40 40
BTR 73 86 74 88 / 70 60 40 40
MSY 77 85 75 87 / 70 60 40 40
GPT 75 85 74 86 / 70 60 40 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR LAZ034>040-
046>050-056>070.
GM...NONE.
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MSZ068>071-077-
080>082.
GM...NONE.
&&Hazardous weather outlook, Sep 2, 6:15 AM CDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 615 AM CDT TUE SEP 2 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-030000- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 615 AM CDT TUE SEP 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT. TROPICAL DEPRESSION GUSTAV WILL CONTINUE MOVING SLOWLY NORTH ACROSS NORTHERN LOUISIANA THROUGH TONIGHT. BANDS OF HEAVY RAIN AND THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI TODAY. A FEW THUNDERSTORMS COULD PRODUCE TORNADOES...WITH HEAVY RAINS EXPECTED AT TIMES. LOCALIZED RAINFALL AMOUNTS OF 5 TO 7 INCHES ARE POSSIBLE IN 3 TO 6 HOUR TIME-FRAMES...ESPECIALLY WHERE HEAVY BANDS OF RAIN SET UP AND PERSIST FOR SEVERAL HOURS. THESE HEAVY RAINS WILL RESULT IN AN INCREASE RISK OF FLASH FLOODING TODAY INTO TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FLOODING OF RIVERS MAY CONTINUE FOR SEVERAL DAYS. THE THREAT OF WIDESPREAD HAZARDOUS WEATHER IS LOW FOR THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS MAY BE REQUIRED TODAY GIVEN THE INCREASED RISK OF FLOODING AND TORNADOES.
In the hours before
Local storm report, Sep 2, 5:11 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
511 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TORNADO WESTWEGO 29.90N 90.14W
09/02/2008 JEFFERSON LA EMERGENCY MNGR
PUBLIC REPORT RELAYED OF A TOUCHDOWN IN CENTRAL WESTWEGO.
UNCONFIRMED AT THIS TIME.
&&
RRICKSLocal storm report, Sep 2, 5:41 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
541 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TORNADO METAIRIE 30.00N 90.18W
09/02/2008 JEFFERSON LA TRAINED SPOTTER
TORNADO MOVED INTO METAIRIE FROM MARRERO REPORTED FROM
VOIP NET
&&
25Local storm report, Sep 2, 5:51 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
551 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TORNADO ABITA SPRINGS 30.48N 90.03W
09/02/2008 ST. TAMMANY LA NWS EMPLOYEE
NWS EMPLOYEE SURVEY REPORTS DAMAGE TO THREE WAREHOUSES
ALONG HIGHWAY 36 NEAR ABITA BEER BREWERY.
0548 PM TORNADO MARRERO 29.89N 90.11W
09/02/2008 JEFFERSON LA LAW ENFORCEMENT
UNKNOWN NUMBER OF INJURIES BEING REPORTED IN MARRERO FROM
EARLIER TORNADO.
&&
RRICKSSpecial weather statement, Sep 2, 6:24 PM CDT, 1 hour 4 minutes before
LAZ040-030030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 624 PM CDT TUE SEP 2 2008 ...STRONG THUNDERSTORM WITH TORNADIC WATERSPOUT MOVING ACROSS LAKE PONTCHARTRAIN...HEADING TOWARDS ST TAMMANY PARISH... AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 15 MILES SOUTH OF MANDEVILLE...MOVING NORTHEAST AT 30 MPH. ROTATION WAS INDICATED WITH THIS STORM. IF ROTATION PERSISTS AS IT MOVES TOWARDS SHORE...A TORNADO WARNING WILL BE ISSUED FOR PORTIONS OF ST TAMMANY PARISH. THE STRONG THUNDERSTORM WILL BE NEAR... MANDEVILLE BY 645 PM... 6 MILES NORTHWEST OF LACOMBE BY 650 PM... ABITA SPRINGS BY 705 PM... BUSH BY 725 PM... SUN BY 730 PM... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM TUESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24
Special weather statement, Sep 2, 6:34 PM CDT, 54 minutes before
LAZ040-061>064-030030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 634 PM CDT TUE SEP 2 2008 ...LINE OF TROPICAL SHOWERS AND ISOLATED THUNDERSTORMS MOVING NORTH AND EAST AFFECTING ST. BERNARD PARISH...JEFFERSON PARISH...ORLEANS PARISH...ST. TAMMANY PARISH...PLAQUEMINES PARISH... AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF TROPICAL SHOWERS AND THUNDERSTORMS...ALONG A LINE EXTENDING FROM MANDEVILLE TO NEW ORLEANS TO 8 MILES EAST OF CUT OFF...MOVING NORTH AT 16 MPH. THIS LINE WAS ALSO SLOWLY ADVANCING EAST INTO NEW ORLEANS. THUNDERSTORMS TODAY HAVE HAD A HISTORY OF PRODUCING TROPICAL TORNADOES...TYPICALLY SMALL BUT VIOLENT ROTATIONS. MOST OF THE TORNADOES HAVE BEEN ACCOMPANIED BY LIGHTNING AND THUNDER IN CLOSE PROXIMITY. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... MADISONVILLE BY 650 PM... COVINGTON BY 710 PM... LAFITTE AND MANDEVILLE BY 720 PM... BRIDGE CITY...BARATARIA...AVONDALE AND ABITA SPRINGS BY 730 PM... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM TUESDAY EVENING FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 24
Local storm report, Sep 2, 6:40 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
640 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TORNADO WESTWEGO 29.90N 90.14W
09/02/2008 JEFFERSON LA TRAINED SPOTTER
POWER LINES DOWN...MINOR TO EXTENSIVE DAMAGE TO HOMES.
ROOFS TAKEN OFF.WELL-CONSTRUCTED BRICK BUILDINGS
DESTROYED INCLUDING MULTI-STORY APARTMENT COMPLEX...CAR
WASH...AND RESTAURANT. SPOTTER N0DRC.
&&
25The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:46 PM CDT | River Flood Warning | LIX | Ascension, Livingston | 24 hr |
| Sep 3, 1:19 AM CDT | Flash Flood Warning | LIX | East Feliciana, Pointe Coupee, West Feliciana | 3 hr |
| Sep 3, 5:52 AM CDT | Coastal Flood Statement | LIX | 6 hr | |
| Sep 3, 9:22 AM CDT | River Flood Warning | LIX | Ascension, Livingston | 5 days |
| Sep 3, 9:28 AM CDT | River Flood Warning | LIX | Washington | 63 hr |
| Sep 3, 9:29 AM CDT | River Flood Warning | LIX | Saint Tammany, Washington | 7 days |
| Sep 3, 9:54 AM CDT | Tornado Warning | LIX | East Feliciana | 21 min |
| Sep 3, 12:13 PM CDT | Flash Flood Watch | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, West Baton Rouge and 1 more | 4 hr |
| Sep 3, 12:49 PM CDT | Tornado Warning | LIX | East Feliciana, Saint Helena | 26 min |
| Sep 3, 2:45 PM CDT | Coastal Flood Statement | LIX | 4 hr | |
| Sep 3, 4:31 PM CDT | Special Marine Warning | LIX | 89 min | |
| Sep 3, 4:58 PM CDT | Tornado Warning | LIX | East Feliciana, Saint Helena | 32 min |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.